MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from the patient's right eye as the patient could not tolerate, get used to halos in both eyes.The issue did not significantly affect patient¿s daily activities.Another johnson & johnson lens of diu model was used as a replacement (the diopter was not provided).No further medical or surgical intervention was indicated.The patient outcome is unknown.No further information was provided.Patient had bilateral lens implants.This report captures the lens implanted in patient¿s right eye.A separate report will be filed for the left eye.
 
Additional Manufacturer Narrative
Ethnicity: unknown/ asked but not provided.Date of event: the exact date is unknown, not provided, but the best estimate/approximate date is (b)(6) 2022.Implant date: give date: unknown, information not provided.If explanted, give date: unknown, information not provided.Device was not returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that in the initial mdr report, section "g2", the box for "company representative" was inadvertently not selected; therefore, the information has been corrected in this supplemental mdr report and the following field was updated accordingly: section g2: report source: company representative.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: the following fields were updated based on the new information received: section a2: age: 62 years.Section a5: ethnicity: not hispanic/ not latino.Section b5: additional information received indicated that the right eye lens was implanted on (b)(6) 2022 and explanted on (b)(6) 2023.The replacement lens was a diu225 of the same diopter (23.5 d).There was no delay in procedure reported and no vitrectomy, no incision enlargment and no sutures required.It was indicated that there will be no further surgical/medical interventions in the future.The patient's outcome indicated as 20/25 without glasses and no injury was reported.No further information was provided.Section b7: other relevant history, including preexisting medical conditions: crohn's disease section d6a: if implanted, give date: (b)(6) 2022.Section d6b: if explanted, give date: (b)(6) 2023.Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: mar 16, 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: two lenses were received for product investigations (pi) for patient's right and left eyes; because both lenses are the same model it is difficult to determine visually which lens correspond to which pi.Therefore, both lenses were evaluated in this evaluation.Visual inspection of the first lens received revealed that the complaint lens was received coated in viscoelastic residue.The lens was cleaned and, no issues were identified.Visual inspection of the second lens received revealed that the complaint lens was received coated in viscoelastic residue.The lens was cleaned, and two scratches on the optic body could be identified.Conclusion: the complaint issues were not confirmed for either lens.The other observed issue found during the product evaluations could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16526656
Report Number3012236936-2023-00642
Device Sequence Number11418461
Product Code MFK
UDI-Device Identifier05050474751330
UDI-Public(01)05050474751330(17)240420
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/20/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer03/13/2023
04/18/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/11/2023
04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight50 KG
Patient EthnicityNon Hispanic
Patient RaceWhite